November 2018, 17(6): 2261-2281. doi: 10.3934/cpaa.2018108

The Nehari manifold for a fractional Laplacian equation involving critical nonlinearities

School of Mathematic and Computer Science, Wuhan Polytechnic University, Wuhan, 430023, China

* Corresponding author

Received  May 2017 Revised  December 2017 Published  June 2018

Fund Project: The first author is supported by NSF grant No.11701439

We study the combined effect of concave and convex nonlinearities on the numbers of positive solutions for a fractional equation involving critical Sobolev exponents. In this paper, we concerned with the following fractional equation
$ \left\{ \begin{array}{l}{\left( { - \Delta } \right)^s}u = \lambda f\left( x \right){\left| u \right|^{q - 2}}u + g\left( x \right){\left| u \right|^{2_s^* - 2}}u,\;\;\;x \in \Omega ,\\u = 0,\;\;x \in \partial \Omega ,\end{array} \right.\;\;\;\;\;\;\;\;\;\;\;\;\;\;\left( 1 \right) $
where
$ 0<s<1 $
,
$ λ>0 $
,
$ 1≤q <2$
,
$ 2_s^* = \frac{2N}{N-2s} $
,
$ 0∈ Ω\subset \mathbb{R} ^N(N>4s) $
is a bounded domain with smooth boundary
$ \partialΩ $
, and
$ f,\,g $
are nonnegative continuous functions on
$\bar{Ω} $
. Here
$ (-Δ)^s $
denotes the fractional Laplace operator.
Citation: Qingfang Wang. The Nehari manifold for a fractional Laplacian equation involving critical nonlinearities. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2261-2281. doi: 10.3934/cpaa.2018108
References:
[1]

S. Adachi and K. Tanaka, Four positive solutions for the semilinear elliptic equation :$ -Δ u+u = a(x)u^p+f(x) $ in $ \mathbb{R} ^N $, Calc. Var. Partial Differential Equations, 11 (2000), 63-95. doi: 10.1007/s005260050003.

[2]

A. AmbrosettiH. Brezis and G. Cerami, Combined effects of concave-convex nonlinearities in some elliptic problems, J. Funct. Anal., 122 (1994), 519-543. doi: 10.1006/jfan.1994.1078.

[3]

B. BarriosE. ColoradoR. Servadei and F. Soria, A critical fractional equation with concave-convex power nonlinearities, Ann. I. H. Poincaré-AN, 32 (2014), 875-900. doi: 10.1016/j.anihpc.2014.04.003.

[4]

B. BarriosE. ColoradoA. de Pablo and U. Sánchez, On some critical problems for the fractional Laplacian, J. Differential Equations, 252 (2012), 6133-6162. doi: 10.1016/j.jde.2012.02.023.

[5]

J. Bertoin, Lévy Processes, Camb. Tracts Math., 121, Cambridge University Press, Cambridge, 1996.

[6]

C. BrändleE. Colorado and A. de Pablo, A concave-convex elliptic problem involving the fractional Laplacian, Proc. Roy. Soc. Edinburgh Sect. A. Math., 142 (2013), 39-71. doi: 10.1017/S0308210511000175.

[7]

X. Cabre and J. Tan, Positive solutions of nonlinear problems invoving the square root of the Laplacian, Adv. Math., 224 (2010), 2052-2093. doi: 10.1016/j.aim.2010.01.025.

[8]

L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Partial Differential Equations, 32 (2007), 1245-1260. doi: 10.1080/03605300600987306.

[9]

D. Cao and H. Zhou, Multiple positive solutions of nonhomogeneous semilinear elliptic equations in $ \mathbb{R} ^N$, Proc. Roy. Soc. Edinburgh Sect. A, 126 (1996), 443-463. doi: 10.1017/S0308210500022836.

[10]

A. CapellaJ. DavilaL. Dupaigne and Y. Sire, Regularity of radial extremal solutions for some non-local semilinear equations, Comm. Partial Differential Equations, 36 (2011), 1353-1384. doi: 10.1080/03605302.2011.562954.

[11]

G. Carboni and D. Mugnai, On some fractional equations with convex-concave and logistic-type nonlinearities, J. Differential Equations, 262 (2017), 2393-2413. doi: 10.1016/j.jde.2016.10.045.

[12]

W. Chen and S. Deng, The Nehari manifold for a fractional p-Laplacian system involving concave-convex nonlinearities, Nonlinear Analysis: Real World Applications, 27 (2016), 80-92. doi: 10.1016/j.nonrwa.2015.07.009.

[13]

W. ChenC. Li and B. Ou, Classification of solutions for an integral equation, Comm. Pure Appl. Math., 59 (2006), 330-343. doi: 10.1002/cpa.20116.

[14]

K. Chen and H. Wang, A necessary and sufficient condition for Palais-Smale conditions, SIAMJ. Math. Anal., 31 (1999), 154-165. doi: 10.1137/S0036141098338016.

[15]

E. ColoradoA. de Pablo and U. Sánchez, Perturbation of a critical fractional equations, Pacific J. Math., 271 (2014), 65-85. doi: 10.2140/pjm.2014.271.65.

[16]

E. Di NezzaG. Palatucci and E. Valdinoci, Hithiker's guide to the fractional Sobolev spaces, Bull. Sci. Math., 136 (2012), 521-573. doi: 10.1016/j.bulsci.2011.12.004.

[17]

X. HeM. Squassina and W. Zou, The Nehari manifold for fractional systems involvng critical nonlinearities, Communications on Pure Applied Analysis, 15 (2016), 1285-1308. doi: 10.3934/cpaa.2016.15.1285.

[18]

N. Hirano, Existence of entire positive solutions for nonhomogeneous elliptic equations, Nonlinear Anal., 29 (1997), 889-901. doi: 10.1016/S0362-546X(96)00176-9.

[19]

S. LiS. Wu and H. Zhou, Solutions to semilinear elliptic problems with combined nonlinearities, J. Differential Equations, 185 (2002), 200-224. doi: 10.1006/jdeq.2001.4167.

[20]

H. Lin, Positve solutions for nonhomogeneous elliptic equations involving critical Sobolev exponent, Nonlinear Analysis, 75 (2012), 2660-2671. doi: 10.1016/j.na.2011.11.008.

[21]

J. Serra and X. Ros-Oton, The Dirichlet problem for the fractional Laplacian: regularity up to the boundary, J. Math. Pures Appl., 101 (2014), 275-302. doi: 10.1016/j.matpur.2013.06.003.

[22]

R. Sevadei and E. Valdinoci, Mountain pass solutions for nonlinear elliptic operators, J. Math. Anal. Appl., 389 (2012), 887-898. doi: 10.1016/j.jmaa.2011.12.032.

[23]

R. Sevadei and E. Valdinoci, Lewy-Stampacchia type estimates for variational inequalitis driven by (non)local operator, Rev. Mat. Iberoamericana, 29 (2013), 1091-1126. doi: 10.4171/RMI/750.

[24]

R. Sevadei and E. Valdinoci, The Br$ \acute{e} $zis-Nirenberg result for the fractional Laplacian, Trans. Amer. Math. Soc., 367 (2015), 67-102. doi: 10.1090/S0002-9947-2014-05884-4.

[25]

L. Silvestre, Regularity of the obstacle problem for a fractional power of the Laplace operator, Comm. Pure Appl. Math., 60 (2007), 67-112. doi: 10.1002/cpa.20153.

[26]

M. Struwe, Variational Methods, 2nd edition, Springer-Verlag, 1996. doi: 10.1007/978-3-662-03212-1.

[27]

J. Tan, The Br$ \acute{e} $zis-Nirenberg type problem involving the square root of the Laplacian, Calc. Var. Partial Differential Equations, 36 (2011), 21-41. doi: 10.1007/s00526-010-0378-3.

[28]

Y. Wei and X. Su, Multiplicity of solutions for the non-local elliptic equations driven by the fractional Laplacian, Calc. Var. Partial Differential Equations, 52 (2015), 95-124. doi: 10.1007/s00526-013-0706-5.

[29]

T. F. Wu, On semilinear elliptic equations involving concave-convex nonlinearities and sign-changing weight function, J. Math. Anal. Appl., 318 (2006), 253-270. doi: 10.1016/j.jmaa.2005.05.057.

[30]

X. Yu, The Nehari manifold for elliptic equation involving the square root of the Laplacian, J. Differential Equations, 252 (2012), 1283-1308. doi: 10.1016/j.jde.2011.09.015.

[31]

X. Zhu, A perturbation result on positive entire solutions of a semilinear elliptic equation, J. Differential Equations, 92 (331991), 163-178. doi: 10.1016/0022-0396(91)90045-B.

show all references

References:
[1]

S. Adachi and K. Tanaka, Four positive solutions for the semilinear elliptic equation :$ -Δ u+u = a(x)u^p+f(x) $ in $ \mathbb{R} ^N $, Calc. Var. Partial Differential Equations, 11 (2000), 63-95. doi: 10.1007/s005260050003.

[2]

A. AmbrosettiH. Brezis and G. Cerami, Combined effects of concave-convex nonlinearities in some elliptic problems, J. Funct. Anal., 122 (1994), 519-543. doi: 10.1006/jfan.1994.1078.

[3]

B. BarriosE. ColoradoR. Servadei and F. Soria, A critical fractional equation with concave-convex power nonlinearities, Ann. I. H. Poincaré-AN, 32 (2014), 875-900. doi: 10.1016/j.anihpc.2014.04.003.

[4]

B. BarriosE. ColoradoA. de Pablo and U. Sánchez, On some critical problems for the fractional Laplacian, J. Differential Equations, 252 (2012), 6133-6162. doi: 10.1016/j.jde.2012.02.023.

[5]

J. Bertoin, Lévy Processes, Camb. Tracts Math., 121, Cambridge University Press, Cambridge, 1996.

[6]

C. BrändleE. Colorado and A. de Pablo, A concave-convex elliptic problem involving the fractional Laplacian, Proc. Roy. Soc. Edinburgh Sect. A. Math., 142 (2013), 39-71. doi: 10.1017/S0308210511000175.

[7]

X. Cabre and J. Tan, Positive solutions of nonlinear problems invoving the square root of the Laplacian, Adv. Math., 224 (2010), 2052-2093. doi: 10.1016/j.aim.2010.01.025.

[8]

L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Partial Differential Equations, 32 (2007), 1245-1260. doi: 10.1080/03605300600987306.

[9]

D. Cao and H. Zhou, Multiple positive solutions of nonhomogeneous semilinear elliptic equations in $ \mathbb{R} ^N$, Proc. Roy. Soc. Edinburgh Sect. A, 126 (1996), 443-463. doi: 10.1017/S0308210500022836.

[10]

A. CapellaJ. DavilaL. Dupaigne and Y. Sire, Regularity of radial extremal solutions for some non-local semilinear equations, Comm. Partial Differential Equations, 36 (2011), 1353-1384. doi: 10.1080/03605302.2011.562954.

[11]

G. Carboni and D. Mugnai, On some fractional equations with convex-concave and logistic-type nonlinearities, J. Differential Equations, 262 (2017), 2393-2413. doi: 10.1016/j.jde.2016.10.045.

[12]

W. Chen and S. Deng, The Nehari manifold for a fractional p-Laplacian system involving concave-convex nonlinearities, Nonlinear Analysis: Real World Applications, 27 (2016), 80-92. doi: 10.1016/j.nonrwa.2015.07.009.

[13]

W. ChenC. Li and B. Ou, Classification of solutions for an integral equation, Comm. Pure Appl. Math., 59 (2006), 330-343. doi: 10.1002/cpa.20116.

[14]

K. Chen and H. Wang, A necessary and sufficient condition for Palais-Smale conditions, SIAMJ. Math. Anal., 31 (1999), 154-165. doi: 10.1137/S0036141098338016.

[15]

E. ColoradoA. de Pablo and U. Sánchez, Perturbation of a critical fractional equations, Pacific J. Math., 271 (2014), 65-85. doi: 10.2140/pjm.2014.271.65.

[16]

E. Di NezzaG. Palatucci and E. Valdinoci, Hithiker's guide to the fractional Sobolev spaces, Bull. Sci. Math., 136 (2012), 521-573. doi: 10.1016/j.bulsci.2011.12.004.

[17]

X. HeM. Squassina and W. Zou, The Nehari manifold for fractional systems involvng critical nonlinearities, Communications on Pure Applied Analysis, 15 (2016), 1285-1308. doi: 10.3934/cpaa.2016.15.1285.

[18]

N. Hirano, Existence of entire positive solutions for nonhomogeneous elliptic equations, Nonlinear Anal., 29 (1997), 889-901. doi: 10.1016/S0362-546X(96)00176-9.

[19]

S. LiS. Wu and H. Zhou, Solutions to semilinear elliptic problems with combined nonlinearities, J. Differential Equations, 185 (2002), 200-224. doi: 10.1006/jdeq.2001.4167.

[20]

H. Lin, Positve solutions for nonhomogeneous elliptic equations involving critical Sobolev exponent, Nonlinear Analysis, 75 (2012), 2660-2671. doi: 10.1016/j.na.2011.11.008.

[21]

J. Serra and X. Ros-Oton, The Dirichlet problem for the fractional Laplacian: regularity up to the boundary, J. Math. Pures Appl., 101 (2014), 275-302. doi: 10.1016/j.matpur.2013.06.003.

[22]

R. Sevadei and E. Valdinoci, Mountain pass solutions for nonlinear elliptic operators, J. Math. Anal. Appl., 389 (2012), 887-898. doi: 10.1016/j.jmaa.2011.12.032.

[23]

R. Sevadei and E. Valdinoci, Lewy-Stampacchia type estimates for variational inequalitis driven by (non)local operator, Rev. Mat. Iberoamericana, 29 (2013), 1091-1126. doi: 10.4171/RMI/750.

[24]

R. Sevadei and E. Valdinoci, The Br$ \acute{e} $zis-Nirenberg result for the fractional Laplacian, Trans. Amer. Math. Soc., 367 (2015), 67-102. doi: 10.1090/S0002-9947-2014-05884-4.

[25]

L. Silvestre, Regularity of the obstacle problem for a fractional power of the Laplace operator, Comm. Pure Appl. Math., 60 (2007), 67-112. doi: 10.1002/cpa.20153.

[26]

M. Struwe, Variational Methods, 2nd edition, Springer-Verlag, 1996. doi: 10.1007/978-3-662-03212-1.

[27]

J. Tan, The Br$ \acute{e} $zis-Nirenberg type problem involving the square root of the Laplacian, Calc. Var. Partial Differential Equations, 36 (2011), 21-41. doi: 10.1007/s00526-010-0378-3.

[28]

Y. Wei and X. Su, Multiplicity of solutions for the non-local elliptic equations driven by the fractional Laplacian, Calc. Var. Partial Differential Equations, 52 (2015), 95-124. doi: 10.1007/s00526-013-0706-5.

[29]

T. F. Wu, On semilinear elliptic equations involving concave-convex nonlinearities and sign-changing weight function, J. Math. Anal. Appl., 318 (2006), 253-270. doi: 10.1016/j.jmaa.2005.05.057.

[30]

X. Yu, The Nehari manifold for elliptic equation involving the square root of the Laplacian, J. Differential Equations, 252 (2012), 1283-1308. doi: 10.1016/j.jde.2011.09.015.

[31]

X. Zhu, A perturbation result on positive entire solutions of a semilinear elliptic equation, J. Differential Equations, 92 (331991), 163-178. doi: 10.1016/0022-0396(91)90045-B.

[1]

Xiaoming He, Marco Squassina, Wenming Zou. The Nehari manifold for fractional systems involving critical nonlinearities. Communications on Pure & Applied Analysis, 2016, 15 (4) : 1285-1308. doi: 10.3934/cpaa.2016.15.1285

[2]

Qingfang Wang. Multiple positive solutions of fractional elliptic equations involving concave and convex nonlinearities in $R^N$. Communications on Pure & Applied Analysis, 2016, 15 (5) : 1671-1688. doi: 10.3934/cpaa.2016008

[3]

Jia-Feng Liao, Yang Pu, Xiao-Feng Ke, Chun-Lei Tang. Multiple positive solutions for Kirchhoff type problems involving concave-convex nonlinearities. Communications on Pure & Applied Analysis, 2017, 16 (6) : 2157-2175. doi: 10.3934/cpaa.2017107

[4]

Miao-Miao Li, Chun-Lei Tang. Multiple positive solutions for Schrödinger-Poisson system in $\mathbb{R}^{3}$ involving concave-convex nonlinearities with critical exponent. Communications on Pure & Applied Analysis, 2017, 16 (5) : 1587-1602. doi: 10.3934/cpaa.2017076

[5]

Lucas C. F. Ferreira, Elder J. Villamizar-Roa. On the heat equation with concave-convex nonlinearity and initial data in weak-$L^p$ spaces. Communications on Pure & Applied Analysis, 2011, 10 (6) : 1715-1732. doi: 10.3934/cpaa.2011.10.1715

[6]

Yaoping Chen, Jianqing Chen. Existence of multiple positive weak solutions and estimates for extremal values for a class of concave-convex elliptic problems with an inverse-square potential. Communications on Pure & Applied Analysis, 2017, 16 (5) : 1531-1552. doi: 10.3934/cpaa.2017073

[7]

Hongyu Ye. Positive high energy solution for Kirchhoff equation in $\mathbb{R}^{3}$ with superlinear nonlinearities via Nehari-Pohožaev manifold. Discrete & Continuous Dynamical Systems - A, 2015, 35 (8) : 3857-3877. doi: 10.3934/dcds.2015.35.3857

[8]

Junping Shi, Ratnasingham Shivaji. Exact multiplicity of solutions for classes of semipositone problems with concave-convex nonlinearity. Discrete & Continuous Dynamical Systems - A, 2001, 7 (3) : 559-571. doi: 10.3934/dcds.2001.7.559

[9]

Boumediene Abdellaoui, Abdelrazek Dieb, Enrico Valdinoci. A nonlocal concave-convex problem with nonlocal mixed boundary data. Communications on Pure & Applied Analysis, 2018, 17 (3) : 1103-1120. doi: 10.3934/cpaa.2018053

[10]

Salvatore A. Marano, Nikolaos S. Papageorgiou. Positive solutions to a Dirichlet problem with $p$-Laplacian and concave-convex nonlinearity depending on a parameter. Communications on Pure & Applied Analysis, 2013, 12 (2) : 815-829. doi: 10.3934/cpaa.2013.12.815

[11]

João Marcos do Ó, Uberlandio Severo. Quasilinear Schrödinger equations involving concave and convex nonlinearities. Communications on Pure & Applied Analysis, 2009, 8 (2) : 621-644. doi: 10.3934/cpaa.2009.8.621

[12]

Kanishka Perera, Marco Squassina. On symmetry results for elliptic equations with convex nonlinearities. Communications on Pure & Applied Analysis, 2013, 12 (6) : 3013-3026. doi: 10.3934/cpaa.2013.12.3013

[13]

J. García-Melián, Julio D. Rossi, José Sabina de Lis. A convex-concave elliptic problem with a parameter on the boundary condition. Discrete & Continuous Dynamical Systems - A, 2012, 32 (4) : 1095-1124. doi: 10.3934/dcds.2012.32.1095

[14]

Mingzheng Sun, Jiabao Su, Leiga Zhao. Infinitely many solutions for a Schrödinger-Poisson system with concave and convex nonlinearities. Discrete & Continuous Dynamical Systems - A, 2015, 35 (1) : 427-440. doi: 10.3934/dcds.2015.35.427

[15]

Andrea Malchiodi. Topological methods for an elliptic equation with exponential nonlinearities. Discrete & Continuous Dynamical Systems - A, 2008, 21 (1) : 277-294. doi: 10.3934/dcds.2008.21.277

[16]

Asadollah Aghajani. Regularity of extremal solutions of semilinear elliptic problems with non-convex nonlinearities on general domains. Discrete & Continuous Dynamical Systems - A, 2017, 37 (7) : 3521-3530. doi: 10.3934/dcds.2017150

[17]

Caisheng Chen, Qing Yuan. Existence of solution to $p-$Kirchhoff type problem in $\mathbb{R}^N$ via Nehari manifold. Communications on Pure & Applied Analysis, 2014, 13 (6) : 2289-2303. doi: 10.3934/cpaa.2014.13.2289

[18]

A. Pankov. Gap solitons in periodic discrete nonlinear Schrödinger equations II: A generalized Nehari manifold approach. Discrete & Continuous Dynamical Systems - A, 2007, 19 (2) : 419-430. doi: 10.3934/dcds.2007.19.419

[19]

Binhua Feng. On the blow-up solutions for the fractional nonlinear Schrödinger equation with combined power-type nonlinearities. Communications on Pure & Applied Analysis, 2018, 17 (5) : 1785-1804. doi: 10.3934/cpaa.2018085

[20]

Xudong Shang, Jihui Zhang. Multi-peak positive solutions for a fractional nonlinear elliptic equation. Discrete & Continuous Dynamical Systems - A, 2015, 35 (7) : 3183-3201. doi: 10.3934/dcds.2015.35.3183

2017 Impact Factor: 0.884

Metrics

  • PDF downloads (113)
  • HTML views (109)
  • Cited by (0)

Other articles
by authors

[Back to Top]